Alert archive / New York / Gale Watches in 2016

Gale Watch 3, NWS New York, NY

January 21, 2016

NWS New York, NY issued this gale watch at Jan 21, 2016, 3:39 AM EST. It took effect at Jan 23, 2016, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 3:39 AM EST (08:39 UTC)
In effect from
Jan 23, 2016, 1:00 AM EST
Expired
Jan 22, 2016, 4:13 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted.

188 
WHUS71 KOKX 210839
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
339 AM EST THU JAN 21 2016

...GALE AND STORM CONDITIONS POSSIBLE LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT...

ANZ330-335-338-340-345-212300-
/O.NEW.KOKX.GL.A.0003.160123T0600Z-160123T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
339 AM EST THU JAN 21 2016

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO
  45 KT. SEAS 5 TO 8 FEET ON LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-355-212300-
/O.NEW.KOKX.SR.A.0001.160123T0600Z-160123T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
339 AM EST THU JAN 21 2016

...STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON.

* WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 55
  KT. SEAS 14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
804 
WHUS71 KOKX 211805
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
105 PM EST THU JAN 21 2016

...GALE AND STORM CONDITIONS POSSIBLE LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT...

ANZ350-353-355-220215-
/O.NEW.KOKX.SC.Y.0011.160121T1805Z-160122T1100Z/
/O.CON.KOKX.SR.A.0001.160123T0600Z-160123T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
105 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY.

* WINDS AND SEAS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT
  THROUGH TONIGHT. NORTH WINDS 35 TO 45 KT WITH GUSTS UP TO 55 KT
  EARLY SATURDAY THROUGH SATURDAY AFTERNOON. SEAS 14 TO 18 FEET
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-220215-
/O.CON.KOKX.GL.A.0003.160123T0600Z-160123T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
105 PM EST THU JAN 21 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
613 
WHUS71 KOKX 212058
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EST THU JAN 21 2016

...GALE AND STORM CONDITIONS POSSIBLE FROM LATE FRIDAY NIGHT INTO
SUNDAY MORNING...

ANZ355-220500-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-160122T1100Z/
/O.EXT.KOKX.SR.A.0001.160123T0600Z-160124T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...
...STORM WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE
SATURDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT THROUGH TONIGHT. NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55
  KT SATURDAY AND SATURDAY NIGHT. SEAS 9 TO 14 FEET SATURDAY AND
  SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-220500-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-160122T1100Z/
/O.EXT.KOKX.SR.A.0001.160123T0600Z-160124T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
358 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...
...STORM WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT THROUGH TONIGHT. NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55
  KT SATURDAY THROUGH SATURDAY NIGHT. SEAS 11 TO 16 FEET SATURDAY
  AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-220500-
/O.EXT.KOKX.GL.A.0003.160123T0600Z-160124T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
358 PM EST THU JAN 21 2016

...GALE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY
MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
275 
WHUS71 KOKX 220130
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
830 PM EST THU JAN 21 2016

...DANGEROUS CONDITIONS LATE FRIDAY NIGHT INTO SUNDAY MORNING...

ANZ355-220930-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-160122T1100Z/
/O.CON.KOKX.SR.A.0001.160123T0600Z-160124T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
830 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
LATE SATURDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT THROUGH TONIGHT. NORTH WINDS 30 TO 40 KT WITH GUSTS UP 
  TO 55 KT SATURDAY AND SATURDAY NIGHT. SEAS 9 TO 14 FEET 
  SATURDAY AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-220930-
/O.CON.KOKX.SC.Y.0011.000000T0000Z-160122T1100Z/
/O.CON.KOKX.SR.A.0001.160123T0600Z-160124T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
830 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...
...STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT THROUGH TONIGHT. NORTH WINDS 30 TO 40 KT WITH GUSTS UP 
  TO 55 KT SATURDAY THROUGH SATURDAY NIGHT. SEAS 11 TO 16 FEET 
  SATURDAY AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-220930-
/O.CON.KOKX.GL.A.0003.160123T0600Z-160124T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
830 PM EST THU JAN 21 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JMC
906 
WHUS71 KOKX 220913
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
413 AM EST FRI JAN 22 2016

...DANGEROUS CONDITIONS LATE FRIDAY NIGHT INTO SUNDAY MORNING...

ANZ330-335-338-340-345-222200-
/O.UPG.KOKX.GL.A.0003.160123T0600Z-160124T1700Z/
/O.NEW.KOKX.GL.W.0006.160123T0600Z-160124T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
413 AM EST FRI JAN 22 2016

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM SATURDAY TO NOON EST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 45
  KT. SEAS 5 TO 9 FEET ON LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-222200-
/O.EXT.KOKX.SC.Y.0011.000000T0000Z-160122T1500Z/
/O.UPG.KOKX.SR.A.0001.160123T0600Z-160124T1100Z/
/O.NEW.KOKX.SR.W.0001.160123T0600Z-160124T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
413 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...STORM WARNING IN EFFECT FROM 1 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 6 AM EST
SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  50 KT. SEAS 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-222200-
/O.EXT.KOKX.SC.Y.0011.000000T0000Z-160122T1500Z/
/O.UPG.KOKX.SR.A.0001.160123T0600Z-160124T1700Z/
/O.NEW.KOKX.SR.W.0001.160123T0600Z-160124T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
413 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...STORM WARNING IN EFFECT FROM 1 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 6 AM EST
SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT WITH GUSTS UP TO 55
  KT. SEAS 14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 21, 12:35 AM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 21, 12:35 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1235 AM EST THU JAN 21 2016

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE LOWER GREAT LAKES MOVES
ACROSS THE REGION OVERNIGHT. HIGH PRESSURE OVER THE OHIO VALLEY ON
THURSDAY THEN BUILDS EAST THROUGH FRIDAY MORNING. HIGH PRESSURE
SLOWLY RETREATS TO THE NORTHEAST FROM FRIDAY THROUGH SUNDAY.
MEANWHILE...A COASTAL LOW MOVES ACROSS THE SOUTHEAST TO THE MID
ATLANTIC COAST FRIDAY AND FRIDAY NIGHT...THEN SLOWLY TRACKS TO THE
SOUTH THEN SOUTHEAST OF LONG ISLAND THROUGH SUNDAY. HIGH PRESSURE
BUILDS IN LATE SUNDAY THROUGH MONDAY NIGHT. MULTIPLE COLD FRONTS
WILL MOVE ACROSS THE AREA TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
THE FCST REMAINS ON TRACK TNGT WITH NO MAJOR CHANGES MADE. LATEST
WATER VAPOR IMAGERY SHOWS WELL DEFINED MID/UPPER LEVEL SHORTWAVE
OVER THE ERN GREAT LAKES THAT WILL TRACK ACROSS THE AREA
OVERNIGHT. MOSTLY CLOUDY SKIES THROUGH MOST OF THE NIGHT. WHILE
THERE IS SOME LIFT ASSOCIATED WITH THE FEATURE IN THE MID AND
UPPER LEVELS...THE SUB CLOUD LAYER IS VERY DRY AND WILL LIKELY
ONLY SUPPORT SOME FLURRIES. WEAK COLD ADVECTION ENSUES WITH THE
PASSING OF THE DISTURBANCE.

ON THU...WEAK RIDGING BUILDS EAST FROM THE OHIO VALLEY WITH THE
NORTHERN BRANCH OF THE POLAR JET SENDING ANOTHER SHORTWAVE SE
FROM CENTRAL CANADA WITH A CONTINUED FEED OF POLAR AIR. IN
FACT...HIGH PRESSURE OVER THE UPPER MIDWEST AND CENTRAL CANADA
WILL BEGIN TO BLEED EAST NORTH OF THE GREAT LAKES LAYING DOWN THE
FOUNDATION FOR COLD AIR AHEAD OF A DEVELOPING STORM SYSTEM OVER
THE TN VALLEY THU NIGHT.

HIGHS ON THU WILL BE A BIT COOLER IN THE LOW TO MID 30S...WITH
LOWS IN THE MID TEENS TO LOWER 20S BOTH THU AND FRI MORNINGS. THIS
IS SLIGHTLY BELOW NORMAL.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CONTINUE TO MONITOR A COASTAL LOW THAT WILL TRACK TO THE SOUTH OF
LONG ISLAND THIS WEEKEND. QUESTIONS STILL REMAIN ON THE EXACT
TRACK...BOTH IN TERMS OF HOW FAR NORTH THE STORM GOES AND
TIMING...AND STRENGTH OF THE STORM. ESPECIALLY NOTING REGION WILL BE
ON THE NORTHERN EDGE OF THE PRECIPITATION SHIELD OF THE STORM...THIS
IS A LOW CONFIDENCE FORECAST DUE TO THE UNCERTAINTY.

ALL MODELS AGREE THAT A CUTOFF LOW DEVELOPS OVER THE DEEP SOUTH BY
FRIDAY MORNING...THEN TRACKS EAST NORTHEAST INTO THE MID ATLANTIC
STATES BY SATURDAY MORNING. THE STORM SYSTEM THEN TOTAL OCCLUDES AS
IT TRACKS TO THE SOUTH AND MAYBE SOUTHEAST OF LONG ISLAND INTO
SUNDAY. MODELS DIFFER ON THE PACE AT WHICH THE CUT OFF LOW AND THEN
OCCLUSION TRACK TO THE EAST NORTHEAST OVER THE WEEKEND. THIS RESULTS
IN DIFFERENCES IN THE TIMING/STRENGTH/PLACEMENT OF THE ASSOCIATED
SURFACE LOW. WHAT THE MODELS ARE IN FAIRLY GOOD AGREEMENT ON IS THAT
A 1030 HPA HIGH BUILDS INTO S QUEBEC/ONTARIO BY 12Z SATURDAY...AND
THAT THIS HIGH WILL REMAIN SUFFICIENTLY STRONG AS IT RETREATS TO THE
NORTHEAST  TO KEEP A SUPPLY OF LOW LEVEL COLD AIR FEEDING DOWN INTO
THE REGION THROUGH THE STORM. AS A RESULT...EXCEPT FOR POSSIBLY
MIXING WITH RAIN/SNOW MIX OVER EASTERN AND SOUTHWESTERN SUFFOLK
COUNTY SATURDAY AFTERNOON/EVENING...PRECIPITATION SHOULD BE ALL SNOW
DURING THE EVENT.

THE MODELS HAVE IN GENERAL SLOWED DOWN THE TIMING WITH THE SYSTEM.
IT APPEARS THAT RIDGING DOWNSTREAM OF THE SYSTEM SHOULD BE
SUFFICIENTLY STRONG TO KEEP THINGS DRY FROM FRIDAY INTO FRIDAY
EVENING...WITH SNOW DEVELOPING FROM SW TO NE FRIDAY NIGHT. EVEN THEN
THERE IS SOME UNCERTAINTY IN HOW RAPIDLY SNOW PUSHES NE INTO THE
CWA...WITH SOME POSSIBILITY THAT MOST...IF NOT ALL...OF THE CWA DOES
NOT RECEIVE ANY SNOWFALL UNTIL SATURDAY MORNING.

CONFIDENCE HAS INCREASED THAT THE STORM WILL BRING MEASURABLE
PRECIPITATION INTO ALL BUT NORTHERN INTERIOR PORTIONS OF THE TRI-
STATE...SO HAVE INCREASED POPS TO CATEGORICAL ON SATURDAY IN THOSE
AREAS. SATURDAY NIGHT HAVE LIKELY POPS EVERYWHERE...TAPERING OFF TO
CHANCE OVER FAR NW PORTIONS OF THE CWA. PRECIPITATION SHOULD TAPPER
OFF OVER MOST AREAS SUNDAY MORNING...HOWEVER DO LINGER SLIGHT CHANCE
POPS OVER THE EASTERN 2/5THS OF THE CWA SUNDAY AFTERNOON.

CONFIDENCE IS ALSO INCREASING IN THE IDEA THAT MOST...IF NOT ALL OF
THE SOUTHERN 1/2 OF THE CWA WILL RECEIVE AT LEAST 6 INCHES OF
SNOW...EXCEPT FOR POSSIBLY EASTERN SUFFOLK COUNTY...WHERE RAIN
MIXING IN COULD LIMIT AMOUNTS. FARTHER NORTH...IT IS BECOMING MORE
CERTAIN THAT AN ADVISORY LEVEL (3-6 INCH RANGE) SNOWFALL SHOULD
OCCUR...EXCEPT FOR ACROSS FAR N PORTIONS OF THE LOWER HUDSON
VALLEY/SW CT...WHERE 3 INCHES OF SNOW IS STILL IN QUESTION...BUT
DEFINITELY POSSIBLE. EVEN IN THE NORTHERN 1/2 OF THE CWA...WARNING
LEVEL SNOWS ARE STILL WITHIN THE REASONABLE REALM OF POSSIBILITIES
FOR THIS SYSTEM. GIVEN THE UNCERTAINTY...AND THAT MOST...IF NOT ALL
THE SNOW WILL NOT START FALLING UNTIL SATURDAY...HAVE DECIDED NOT
TO ISSUE ANY WINTER WEATHER HEADLINES WITH THIS ISSUANCE.

NEXT ISSUE WITH THIS STORM WILL BE THE WINDS. WITH 950-850 HPA WINDS
OF 45-60 KT FORECAST FROM AREAS AROUND LONG ISLAND SOUND AND MOST OF
NORTHEAST NEW JERSEY...CONFIDENCE IS INCREASING THAT WIND ADVISORY
LEVEL WINDS (SUSTAINED WINDS 31-39 MPH FOR AT LEAST ONE HOUR OR ANY
GUST OF 46-57 MPH) COULD OCCUR WITH THIS STORM IN THIS AREA...FROM
LATE FRIDAY NIGHT INTO SATURDAY EVENING. THERE IS A SMALL CHANCE
THAT WIND ADVISORY LEVEL WINDS COULD OCCUR ELSEWHERE IN THE
CWA...ESPECIALLY OVER HIGHER ELEVATIONS. THERE IS ALSO A SMALL
CHANCE THAT HIGH WIND WARNING CRITERIA COULD BE REACHED OVER
PORTIONS OF LONG ISLAND AND POSSIBLY NYC AND COASTAL SE CT. GIVEN
THE UNCERTAINTY THOUGH OVER THE TRACK/TIMING/STRENGTH OF THE
STORM...HAVE DECIDED NOT TO ISSUE ANY WIND RELATED HEADLINES WITH
THIS STORM.

WITH THESE WINDS AND THE EXPECTATION OF SNOWFALL...BLIZZARD
CONDITIONS ARE POSSIBLE AS WELL OVER AREAS RECEIVING MAINLY SNOWFALL
AND ADVISORY LEVEL WINDS. WILL CONTINUE TO MONITOR THIS
POSSIBILITY...AND COULD REFLECT IN ANY WINTER WEATHER HEADLINES
WHICH ARE ISSUED IN THE FUTURE.

CONDITIONS IMPROVE ON SUNDAY AS RIDGING BUILDS INTO THE REGION IN
THE WAKE OF THE DEPARTING STORM.

TEMPERATURES FRIDAY-SUNDAY SHOULD RUN BELOW NORMAL FOR HIGHS. LOWS
SHOULD RUN BELOW NORMAL FRIDAY NIGHT...AND SLIGHTLY ABOVE NORMAL ON
SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
RIDGING BOTH ALOFT AND AT THE SFC BUILDS ACROSS THE AREA SUN
NIGHT INTO MON. THERE ARE THEN SOME DIFFERENCES THAT ARISE IN THE
GLOBAL MODELS WITH THE PHASING OF PAC SHORTWAVE ENERGY WITH THE
NORTHERN BRANCH OF THE POLAR JET. THE 12Z ECMWF VERSUS THE
GFS IS MORE CONSOLIDATED WITH THE ENERGY AND SENDS THE LONGWAVE
TROF TO THE EAST A BIT FASTER. THIS RESULTS IN TIMING ISSUES OF A
THE MAIN COLD FRONT...WHICH PASSES ACROSS THE AREA TUE EVENING
WITH THE ECMWF...WHILE THE GFS SENDS MULTIPLE WEAK COLD FRONTS
THROUGH THE REGION TUE INTO WED. THE RETURN TO COLDER THAN NORMAL
TEMPS IS DELAYED BY ABOUT 24H WITH THE GFS. FOR THE TIME...USED A
BLEND OF THE GLOBAL MODELS AND DELAYED THE THE ARRIVAL OF THE COLD
AIR AS COMPARED TO THE ECMWF. DURING THIS TIME...TEMPS WILL BE
SEVERAL DEGREES ABOVE NORMAL.

AS FOR ANY PCPN...THERE IS A LOW CHANCE TUE INTO TUE NIGHT WITH
WARM ADVECTION AHEAD OF A WAVE OF LOW PRESSURE THAT TRACKS NW OF
THE AREA. FOR THE MOST PART...THIS WILL BE IN THE FORM OF
RAIN...BUT THERE IS THE POSSIBILITY OF A RAIN/SNOW MIX INLAND.
RIGHT NOW QPF AMOUNTS LOOK TO BE VERY LIGHT.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR THROUGH THE TAF PERIOD WITH HIGH PRESSURE BUILDING IN FROM THE
WEST.

NW WINDS AROUND 5-10 KT OVERNIGHT. NW WINDS INCREASE THURSDAY 10 TO
15 KT WITH GUSTS UP T0 20 KT. GUSTS SUBSIDE THURSDAY EVENING.

THERE IS A SMALL CHANCE FOR A FEW FLURRIES AFTER 06Z.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR.
.FRIDAY...VFR.
.FRIDAY NIGHT...CHC SUB-VFR AND SNOW LATE. NE GUSTS 25KT LATE.
.SAT/SAT NIGHT...SNOW DEVELOPING BY LATE MORNING...POSSIBLY BECOMING
HEAVY AT TIMES WITH IFR AND LOWER CONDITIONS. NE WINDS AT 20-30 KT
WITH 40-50 KT GUSTS.
.SUNDAY...CHC SUB-VFR AND SNOW AM. VFR PM. N GUSTS 25-30 KT.
.MONDAY...VFR.

&&

.MARINE...
A PERSISTENT NW FLOW WILL CONTINUE OVER THE WATERS TONIGHT
THROUGH THURSDAY NIGHT BETWEEN HIGH PRESSURE TO THE WEST AND
CUTOFF LOW PRESSURE OVER NE CANADA. GENERALLY SUB SCA CONDITIONS
EXPECTED DURING THIS TIME...BUT POTENTIAL FOR MARGINAL SCA CONDS
ON OCEAN WATERS THURSDAY INTO THU NIGHT AS GRADIENT TIGHTENS AND
LAPSE RATES STEEPEN. VERTICAL WIND PROFILES SUPPORT WIND GUSTS
JUST BELOW 25 KT...SO WILL HOLD OFF AT THIS TIME ON ISSUING A SCA.

A RELATIVELY RELAXED PRESSURE GRADIENT OVER THE WATERS SHOULD
PRODUCE WINDS OF 15 KT OR LESS ON FRIDAY. THE PRESSURE GRADIENT
INCREASES FAIRLY RAPIDLY FRIDAY NIGHT...WITH GALE CONDITIONS
DEVELOPING ON THE OCEAN AND SMALL CRAFT CONDITIONS ON THE NON-OCEAN
WATERS BY LATE FRIDAY NIGHT. WITH 950-850 WINDS INCREASING TO 50-
60KT OVER THE WATERS SATURDAY/SATURDAY NIGHT...AND MARGINAL TO
DECENT LOW LEVEL MIXING POSSIBLE...GUSTS TO STORM FORCE ARE LIKELY
ON THE COASTAL OCEAN WATERS THEN...WITH GUSTS TO GALES LIKELY AND
STORM FORCE GUSTS POSSIBLE ON THE REMAINDER OF THE WATERS.

WINDS DIMINISH SUNDAY AS THE STORM DEPARTS...WITH WINDS FALLING TO
SMALL CRAFT LEVELS ON ALL...EXCEPT FOR POSSIBLY FAR EASTERN
ZONES...BY LATE SUNDAY.

SUB-SCA CONDITIONS DEVELOP BY SUN NIGHT WITH LINGERING HIGH SEAS
POSSIBLE INTO MON MORNING.

&&

.HYDROLOGY...
NO MEASURABLE PRECIP EXPECTED TONIGHT-FRIDAY.

THERE IS THE POTENTIAL FOR FROM AROUND 4/10THS TO AROUND 1 INCH
OF LIQUID EQUIVALENT QPF TO FALL FROM FRIDAY NIGHT THROUGH SUNDAY.
HIGHEST AMOUNTS OVER LONG ISLAND/NEW YORK CITY AND LOWEST AMOUNTS
OVER ORANGE COUNTY. THERE IS QUITE A BIT OF UNCERTAINTY IN THESE
AMOUNTS...WITH A CHANGE IN STORM TRACK OF EVEN 10-25 MILES
POSSIBLY HAVING QUITE AN IMPACT ON THE AMOUNT OF QPF WHICH OCCURS.

&&

.TIDES/COASTAL FLOODING...
A NOR'EASTER WILL LIKELY RESULT IN COASTAL FLOODING AROUND THE TIMES
OF HIGH TIDE FOR PORTIONS OF THIS WEEKEND. THE MOST VULNERABLE HIGH
TIDE WOULD BE THE SATURDAY NIGHT CYCLE.

FOR SATURDAY MORNING STRENGTHENING NORTHEASTERLY WINDS MAY RESULT IN
AREAS OF MINOR COASTAL FLOODING. AROUND 1 1/2 TO 2 FT ANOMALIES
ABOVE ASTRONOMICAL LEVELS ARE NEEDED.  FOR MODERATE CSTL
FLOODING...2 TO 3 FT ARE NEEDED. VERY LOW CONFIDENCE IN MODERATE
BENCHMARKS BEING REACHED IN THE MORNING.

FOR THE SATURDAY NIGHT HIGH TIDE CYCLE...ASTRONOMICAL TIDE LEVELS
ARE ABOUT A HALF A FOOT LOWER THAT THE MORNING HIGH TIDES.
HOWEVER...STRONG NORTHEAST WINDS THAT WILL BE WELL UNDERWAY WILL
PILE WATER ALONG OUR SHORES...AND LARGE ANOMALIES ARE EXPECTED.
AROUND 2 TO 2 1/2 FEET ABOVE ASTRONOMICAL ARE NEEDED FOR MINOR CSTL
FLOODING...AND 3 TO 4 FT ABOVE ARE NEEDED FOR MODERATE CSTL FLOODING.

AT THIS TIME...MAINLY MODERATE COASTAL FLOODING IS EXPECTED.
CANNOT COMPLETELY RULE OUT A FEW LOCATIONS REACHING MAJOR
FLOODING...BUT CONFIDENCE IS TOO LOW IN THIS OCCURRING. WILL
CONTINUE TO MONITOR.

BY SUNDAY MORNING...THE STORM WILL BE PULLING AWAY AND WINDS SHOULD
BACK TO THE NORTH...WHICH IS NOT AN IDEAL WIND DIRECTION FOR COASTAL
FLOODING. RESIDUAL CSTL FLOODING IS POSSIBLE SUNDAY MORNING...BUT
STILL PLENTY OF UNCERTAINTY THIS FAR OUT WITH LITTLE AVAILABLE
GUIDANCE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/DW
NEAR TERM...JMC/DW
SHORT TERM...MALOIT
LONG TERM...DW
AVIATION...DS
MARINE...MALOIT/DW
HYDROLOGY...MALOIT/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 20, 12:56 PM EST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1256 PM EST WED JAN 20 2016

CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-211800-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1256 PM EST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MAJOR WINTER STORM IS POSSIBLE FRIDAY NIGHT INTO SUNDAY. THIS
STORM COULD PRODUCE HEAVY SNOW...STRONG WINDS...AND MODERATE COASTAL
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-211800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1256 PM EST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MAJOR WINTER STORM IS POSSIBLE FRIDAY NIGHT INTO SUNDAY. THIS
STORM COULD PRODUCE HEAVY SNOW AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-211800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1256 PM EST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MAJOR WINTER STORM IS POSSIBLE FRIDAY NIGHT INTO SUNDAY. THIS
SYSTEM COULD PRODUCE STORM FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:39 AM ESTStorm WatchOKX25 hr
Jan 21, 3:42 AM ESTBlizzard WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more25 hr
Jan 21, 3:42 AM ESTWinter Storm WatchOKXOrange, Putnam, Rockland, Westchester43 hr
Jan 21, 1:05 PM ESTSmall Craft AdvisoryOKX21 hr
Jan 21, 4:11 PM ESTCoastal Flood WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more24 hr

Nearby

Gale Watches in New York, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.